Most Recent Messages in Conditions, Meds & Tests

No Energy

I was implanted with a Medtronic pacemaker in February of 2007 for third degree heart block.I had no symptoms prior to my surgery.I only found out about my condition because of working out at the gym.When I would get on the treadmill I noticed my heart rate was not going up.Came to find out,my BPM were 38 to 40.So I was sent to a cardiologist and the rest is history.Here is my problem....I was told that I would have alot more energy but I don't! In fact I find that I have less energy and I also...

Read More...

Medicine recall

I received a letter from my pharmacy plus a copy of a press release for the recall of Digitek also known as Digoxin in the mail today. These tablets may contain twice the approved level of active inngredient.The manufactors are : Bertek and UDL.
Info number is 1-888-276-6166. It said talk to your healthcare provider about the recall and what to do.
I felt I needed to pass this on just in case you had not been notified yet.

Read More...

Incision Area at 4+ months

It's been over 4 months since PM implant and the incision area still itches now and then. I also sometimes get the feeling of 'pins and needles' (which my cardio acknowledged and said would go away) too. I resist scratching since I know it's not a good idea. The area looks normal. I thought it might be my hair trying to grow back (went through many itchy spells everytime they shaved my chest for Holter monitoring) but it doesn't look like that's the cause. It's more evident after I've done some...

Read More...

was dizzy/lightheaded

Hello all, I had a dual chamber pacemaker implanted in 8/20/07and all went well until a few months later and I started having the same symptoms I had before the dual chamber pacer, I called the doc and we played around with my meds for awhile and then by decreasin my metoprolol and verapamil I started to feel good again, thank God. So I just wanted to tell if anyone is having this same problem, to get doc to check meds, I didn,t need the milligrams I was taking before the implantation. It did wo...

Read More...

PACEGIRL / WARFARIN / PETER

Yes Pacegirl, what is the point of taking warfarin? I see no point, only dangers with my platelet count at 125000. Warfarin has its risks and potential side effects. My close friend in Bristol who also has a pacemaker was in hospital for 4 days on the critical list because of warfarin. He now takes coated aspirin ( effectively an anti platelet drug ) and has had no further problems and is on his second pacemaker. Its about time the medical industry came up with a favoured alternative to warfarin...

Read More...

THROMBOCYTOPENIA AND WARFARIN

I have a bi-ventricular resynchronising pacemaker with only the 2 ventricular leads fitted. I still have permanent Atrial Fibrillation.
I also have thrombocytopenia which is a low platelet count. My count is 125000 , the normal range is 150000 to 350000. My clotting is slow and any cut takes ages to heal up. The doctors want to put me on warfarin which will futher undermine my clotting efficiency. I am very unhappy with this as even our own health service guidlines are that you should not...

Read More...

URGENT - advice on INR test in Canada

I am going off to Toronto in a couple of days, and my INR test for my warfarin / coumadin? has increased today and my doctor has asked me to get mt blood checked while I am away.

So I am looking for any advice on how this is carried out in Toronto, would I need to contact a medical centre, or go to a hospital?

Obviously it would cost me, any idea how much it is likely to be?

I can only access this site until 8am UK time on Tuesday morning, so do not respond after...

Read More...

First reduction in meds...

Well, I had my first reduction in my Sotalol last Wednesday. Doc lowered me 20%, from 200 mg/day to 160 and I can already notice a difference.

I actually have blood pressure again, not 80-90 over 38-50, but back closer to normal of 100-110 over 60.

There are a lot of things to start getting used to again, for example when I work out, I Actually heat up now, and get flushed like I should. It's difficult to determine what is normal anymore, so I watch my pulse monitor, but ev...

Read More...

Pacing cells??????????

Hey, I know you are tired of me, but I was looking up the artificial heart on this one site, when I just thought I wouls see what's under Cardiology. Well, doctors are coming up with cells to "inject" into a person's heart to regulate the beat. Call me crazy, but I LIKE my pm, and definatly do NOT want these new cells!

Read More...

gaining weight

I have a problem with my weight. Since getting the pacemaker 4 years ago I have put on 40 pounds. I am 59 years old and work as a L&D nurse. I also have hypothyroidism. I watch what I eat and try to work out at least 3 days a week. I drink mostly water and do not eat fatty foods. I am on Diovan, Zebata and Synthroid. It is as if my body refuses to let go of the extra weight. I hate the way clothes look on me. And forget looking in the mirror. All the doctors tell me I should lose weigh...

Read More...

Problems

My PM was installed in Aug. of 07.For the most part all has been going very well.At times I will wake up in a cold sweat, sob and heart pounding with ocassional angina.They have me Digoxin .25,Diovan 160,Metoprolol 150mg,Zetia,Pravastin,Furomoside,Asprin 160 and Potasium.My stress test was ok and the electocardiogram was fine.
Back before they in stalled my pm I had complained about problems I was having.Last July it was detected during normal office visit.He put me on an event monitor and...

Read More...

Nerve Conduction Test

The hand surgeon for my severe carpal tunnel syndrome is insisting he does this admittedly horribly painful on pacemaker patients with no problem. But Medtronic told both me and the tech who also called that they would prefer I not do it, or if unavoidable, have a pacemaker tech with me! (I'm completely pacemaker-dependent; have had a pacer for 20 years -this is my third; am 76.) I'm also fearful because once during a pacer check, the tech hit the wrong line on the screen and I began to lose...

Read More...

Beta Blockers

From time to time I see questions and coments here about beta blockers. The following info on beta blockers is a portion of an article from a publication our local HMO. Just thought it may answer some questions since it seems to be written with the layman in mind.

Beta-blockers are used to treat high blood pressure (hypertension), congestive heart failure (CHF), abnormal heart rhythms (arrhythmias), and chest pain (angina). Beta-blockers are sometimes used in heart attack patients...

Read More...

Radioactive Iodine (thyroid removal )+ pacemaker

Am i unique or is there anyone out there who has to take thyroxine for thyroid gland removal and have a pacemaker?

Do you have trouble cordinating your medications?
Please get in touch

allan

Read More...

Toprol

This is my first time here! I had PM implanted Feb.14th of this year. I don't want to take Toprol because of the side effects...other medications had the same bad side effects for me. I feel better not taking any. But I don't feel near as good as I did the first week after surgery. Does anyone else feel they are better off not taking the recommended Toprol/meds also and get by just fine?
Thanks,
Don

Read More...

zoloft vs cynbalta

I was on Zoloft for 14 months for anxiety and depression resulting from a living with venriculer tachycardia with an i.c,d..I started getting rapid heartrates(not enough for device to fire,but close) stopped zoloft ant the rapid rates stopped. i went to see mental healh dr.,he prescribed cymbalta,which according to him is the next big thing.and should not effect my heart condition,even though i see it on side effect info that came with meds. Does anyone have any expirence with this situation.or...

Read More...

Adderrall

Have a medtronic pacemaker for occasional pacing of a low rythum. I took adderral for a few years prior to the paver then stopped prior to getting a pacer. now after having the pacer for two years I want to go back on it but am unaware as to whether the Cardiologist will allow it.

Does anyone know or are they currently taking either Ritalin or Adderrall or anther medication for Adult ADD and has a pacer...any info will be appreciated. thank you

Read More...

confused

Hi EVERYONE,just saw a nurse that adjusted my pm.So i ask her is my pm suppose to sense when i do increased activities and increase my pr .She tells me no my heart should do that on its own Am i nuts or is she right P.S thats why i got my pm my pulse would not increase on activites but drop to 40 bpm.Thanks Richard

Read More...

coping with changing medication near death

Thanks for the people who wrote to me. It is good to talk to people who have some problems like me.

I am having lots of problems at the moment. I have POTS aka postural orthostatic tachycardia syndrome. what happens to me is that I have very high pulse, norm is about 120 - 150. I blackout a few times a week, it use to be 10 - 15 times a day before I got the pm. My whole life changed, I lost all my friends because I could not keep up with them and now I am 28 living at home with parent...

Read More...

WHAT CAN I DO NOW

have card. appt. wed.do not like the amioderone,for mos. i said it maid me sick.what altern. do i have to tell him tomm.

Read More...

You know you're wired when...

You make store alarms beep.

Member Quotes

I am an avid scuba diver.